Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inequalities for quantum Fisher information


Authors: Paolo Gibilisco, Daniele Imparato and Tommaso Isola
Journal: Proc. Amer. Math. Soc. 137 (2009), 317-327
MSC (2000): Primary 62B10, 94A17; Secondary 46L30, 46L60
DOI: https://doi.org/10.1090/S0002-9939-08-09447-1
Published electronically: August 4, 2008
MathSciNet review: 2439456
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An inequality relating the Wigner-Yanase information and the $ SLD$-quantum Fisher information was established by Luo (Proc. Amer. Math. Soc., 132, pp. 885-890, 2004). In this paper, we generalize Luo's inequality to any regular quantum Fisher information. Moreover, we show that this general inequality can be derived from the Kubo-Ando inequality, which states that any matrix mean is greater than the harmonic mean and smaller than the arithmetic mean.


References [Enhancements On Off] (What's this?)

  • 1. Bures, D.,
    An extension of Kakutani's theorem on infinite product measures to the tensor product of semifinite $ w^*$-algebras.
    Trans. Amer. Math. Soc. 135: 199-212, 1969. MR 0236719 (38:5014)
  • 2. Čencov, N. N.,
    Statistical Decision Rules and Optimal Inference.
    American Mathematical Society, Providence, R.I., 1982.
    Translation from the Russian edited by Lev J. Leifman. MR 645898 (83g:62004)
  • 3. Fisher, R. A.,
    Theory of statistical estimation.
    Proc. Cambridge Philos. Soc., 22: 700-725, 1925.
  • 4. Frieden, B. R.,
    Science from Fisher Information. A Unification.
    Cambridge University Press, 2004. MR 2069674 (2005f:81048)
  • 5. Gibilisco, P., Imparato, D. and Isola, T.,
    Uncertainty principle and quantum Fisher information II.
    J. Math. Phys, 48: 072109, 2007. MR 2337669
  • 6. Gibilisco, P. and Isola, T.,
    A characterization of Wigner-Yanase skew information among statistically monotone metrics.
    Inf. Dim. Anal. Quan. Prob., 4(4): 553-557, 2001. MR 1876164 (2002j:62004)
  • 7. Gibilisco, P. and Isola, T.,
    Wigner-Yanase information on quantum state space: The geometric approach.
    J. Math. Phys., 44(9): 3752-3762, 2003. MR 2003930 (2004i:81045)
  • 8. Gibilisco, P. and Isola, T.,
    On the characterization of paired monotone metrics.
    Ann. Inst. Stat. Math., 56: 369-381, 2004. MR 2067162 (2005e:81026)
  • 9. Gibilisco, P. and Isola, T.,
    On the monotonicity of scalar curvature in classical and quantum information geometry.
    J. Math. Phys., 46(2): 023501-14, 2005. MR 2121714 (2005m:81028)
  • 10. Gibilisco, P. and Isola, T.,
    Uncertainty principle and quantum Fisher information.
    Ann. Inst. Stat. Math., 59: 147-159, 2007.
  • 11. Hansen, F.,
    Metric adjusted skew information.
    arXiv:math-ph/0607049v3, 2006.
  • 12. Hasegawa, H.  and Petz, D.,
    Noncommutative extension of the information geometry II.
    Quantum Communications and Measurement, pages 109-118. Plenum, New York, 1997.
  • 13. Helstrom, C. W.,
    Quantum detection and estimation theory.
    J. Statist. Phys. 1: 231-252, 1969. MR 0250623 (40:3855)
  • 14. Kubo, F. and Ando, T.,
    Means of positive linear operators.
    Math. Ann., 246(3): 205-224, 1979/80. MR 563399 (84d:47028)
  • 15. Luo, S.,
    Quantum Fisher information and uncertainty relations.
    Lett. Math. Phys. 53: 243-251, 2000. MR 1808252 (2002a:81028)
  • 16. Luo, S.,
    Wigner-Yanase skew information vs. quantum Fisher information.
    Proc. Amer. Math. Soc. 132(3): 885-890, 2004. MR 2019969 (2004k:82012)
  • 17. Luo, S.,
    Wigner-Yanase skew information and uncertainty relations.
    Phys. Rev. Lett., 91:180403, 2003.
  • 18. Luo, S.,
    Quantum versus classical uncertainty.
    Theor. Math. Phys., 143(2): 681-688, 2005. MR 2165897 (2006e:81014)
  • 19. Petz, D.,
    Monotone metrics on matrix spaces.
    Linear Algebra Appl., 244:81-96, 1996. MR 1403277 (97f:15056)
  • 20. Petz, D.  and Sudár, C.,
    Geometry of quantum states.
    J. Math. Phys., 37:2662-2673, 1996. MR 1390228 (97f:81077)
  • 21. Petz, D.  and Temesi, R.,
    Means of positive numbers and matrices.
    SIAM J. Matrix Anal. Appl.,
    27(3): 712-720 (electronic), 2005. MR 2208330 (2006j:47032)
  • 22. Rao, C. R.,
    Information and the accuracy attainable in the estimation of statistical parameters.
    Bull. Calcutta Math. Soc. 37: 81-91, 1945. MR 0015748 (7:464a)
  • 23. Uhlmann, A.,
    The metric of Bures and the geometric phase. In
    R. Gielerak et al. (eds.), Groups and Related Topics,
    Kluwer Academic Publishers, 1992. MR 1205618 (94e:81083)
  • 24. Wigner, E. P. and Yanase, M. M.,
    Information content of distributions.
    Proc. Nat. Acad. Sci. USA 49: 910-918, 1963. MR 0151127 (27:1113)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 62B10, 94A17, 46L30, 46L60

Retrieve articles in all journals with MSC (2000): 62B10, 94A17, 46L30, 46L60


Additional Information

Paolo Gibilisco
Affiliation: Dipartimento SEFEMEQ, Facoltà di Economia, Università di Roma “Tor Vergata”, Via Columbia 2, 00133 Rome, Italy
Email: gibilisco@volterra.uniroma2.it

Daniele Imparato
Affiliation: Dipartimento di Matematica, Politecnico di Torino, Corso Duca degli Abruzzi 24, 10129 Turin, Italy
Email: daniele.imparato@polito.it

Tommaso Isola
Affiliation: Dipartimento di Matematica, Università di Roma “Tor Vergata”, Via della Ricerca Scientifica, 00133 Rome, Italy
Email: isola@mat.uniroma2.it

DOI: https://doi.org/10.1090/S0002-9939-08-09447-1
Keywords: Fisher information, operator monotone functions, matrix means, quantum Fisher information
Received by editor(s): February 16, 2007
Received by editor(s) in revised form: December 10, 2007
Published electronically: August 4, 2008
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society